Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 17, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 18, 2012, 12:56 PM CST for Harrison County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2012, 12:56 PM CST (18:56 UTC)
- Expired
- Feb 18, 2012, 1:45 PM CST
- In force
- 49 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Harrison County, MS
The radar
The Mobile radar (KMOB), 91 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 9:55 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706
WUUS54 KLIX 181856
SVRLIX
MSC047-181945-
/O.NEW.KLIX.SV.W.0017.120218T1856Z-120218T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1256 PM CST SAT FEB 18 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 145 PM CST
* AT 1254 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 15 MILES WEST OF SAUCIER...OR 16
MILES NORTH OF DIAMONDHEAD...AND MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYMAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3048 8934 3065 8934 3065 8925 3067 8924
3069 8923 3068 8888 3052 8889
TIME...MOT...LOC 1857Z 264DEG 45KT 3062 8934
$$
CAB1 follow-up statement
016
WWUS54 KLIX 181905
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
105 PM CST SAT FEB 18 2012
MSC047-181945-
/O.CON.KLIX.SV.W.0017.000000T0000Z-120218T1945Z/
HARRISON MS-
105 PM CST SAT FEB 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR NORTHERN HARRISON COUNTY...
AT 103 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 7 MILES WEST OF SAUCIER...OR 17 MILES SOUTHWEST OF WIGGINS...
MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYMAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3048 8934 3065 8934 3065 8925 3067 8924
3069 8923 3068 8888 3052 8889
TIME...MOT...LOC 1905Z 264DEG 45KT 3063 8922
$$
CABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 6:44 AM CST, 6 hours 12 minutes earlier.
Area forecast discussion, Feb 18, 6:44 AM CST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 AM CST SAT FEB 18 2012
.SOUNDING DISCUSSION...
NO PROBLEMS WITH THIS MORNINGS FLIGHT. MID LEVEL MOISTURE HAS
INCREASED IN ADVANCE OF A DEVELOPING LOW PRESSURE SYSTEM OVER EAST
TEXAS. THE PW VALUE HAS INCREASED SINCE LAST NIGHTS FLIGHT AND
IS NOW INDICATED AT 1.40 INCHES. THE SOUNDING IS SATURATED FROM
1000MB TO CLOSE TO 875MB WITH DRY AIR ABOVE 550MB. THERE IS A 4
DEGREE INVERSION FROM 868MB THROUGH 832MB. MEAN LOW LEVEL WINDS
FROM THE SURFACE THROUGH 5K FEET ARE FROM THE SOUTH-SOUTHEAST AT
16KTS. FROM 5K TO 10K FEET THE WINDS VEER AND ARE FROM THE
SOUTHWEST AT 20KTS. THE WINDS REMAIN OUT THE SOUTHWEST FOR THE
REMAINDER OF THE FLIGHT. THE WINDS INCREASE TO 50KTS OR GREATER AT
AROUND 13K FEET. THERE IS A JET MAX OF 127KTS AT 39K FEET.
&&
.PREV DISCUSSION... /ISSUED 557 AM CST SAT FEB 18 2012/
DECISION SUPPORT... /EXPERIMENTAL/
DSS CODE...ORANGE
DEPLOYED...ORLEANS PARISH FOR SEVERE WEATHER/PARADE IMPACTS SAT.
ACTIVATION..ER AND COMMS DESKS.
ACTIVITIES...EMERGENCY RESPONSE FOR OIL SPILL ON MS RIVER
MONITORING MINOR RIVER FLOODING
MONITORING STRONG/SEVERE TSTMS TODAY.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
PREV DISCUSSION... /ISSUED 358 AM CST SAT FEB 18 2012/
SHORT TERM...
LITTLE HAS CHANGED IN TERMS OF GENERAL EXPECTATIONS FOR TODAY. THE
POTENTIAL FOR SEVERE WEATHER EXISTS FOR MOST OF THE AREA AS A
SURFACE LOW DEVELOPS AND TRACKS ACROSS THE CWA TODAY. AHEAD THE LOW
AND ASSOCIATED COLD FRONT...INCREASING SOUTHEAST WINDS WILL CONTINUE
TO BRING WARM MOIST AIR FROM THE GULF INTO THE COASTAL PARISHES AND
COUNTIES. HOW FAR NORTH THIS WARM SECTOR REACHES WILL BE ONE KEY
COMPONENT TO SEVERE WEATHER DEVELOPMENT B/C INSTABILITY WILL BE SO
LIMITED WITH THE CURRENT SYSTEM. ITS MANY A WIND SHEAR EVENT. MODEL
SOUNDINGS INDICATE THE GREATEST THREAT TO BE ALONG THE COAST. SRH AT
NEW ORLEANS COULD BE ON THE ORDER OF 600+M2/S2 AS 850JET REALLY GETS
GOING AROUND TO NEAR 50 KTS AT 21Z. THIS COMPARED TO SRH OF 250
M2/S2. SO THERE WILL BE QUITE A GRADIENT IN INTENSITY FROM COASTAL
TO WELL INLAND LOCATIONS TODAY. THIS SCENARIO TO MOST LIKELY PLAY
OUT AS CLUSTERS OF CELLS WITH BOWING SEGMENTS AND POSSIBLY EMBEDDED
SUPERCELLS. MAIN THREAT WILL BE DAMAGING WINDS AND ISOLATED
TORNADOES WITH HAIL THE LOWEST POSSIBILITY. BIGGEST DIFFICULTY ATTM
IS TIMING OF THE STORMS. THE BATON ROUGE AREA WILL HAVE THE MOST
LIMITED WINDOW OF SEVERE POTENTIAL AS TIMING OF JET IN CONJUNCTURE
WITH WHEN CELLS IMPACTING THE AREA. THINKING IS LATE MORNING TO NEAR
NOON FOR THEM. NEW ORLEANS MORE OF A EARLY AFTERNOON. LATE AFTERNOON
TO EARLY EVENING FOR THE MS COAST.
FINDING A CONSENSUS BETWEEN MESO MODELS...LOCAL AND NATIONAL...NOT
EXACTLY EASY BUT IN GENERAL THE BULK OF THE STRONGER ACTIVITY WILL
TRACK ACROSS THE NEW ORLEANS METRO AREA TOWARDS THE MS COAST. IN
THAT SWATH...WIDESPREAD AMOUNTS OF 3 TO 5 INCHES WITH LOCALLY
HEAVIER AMOUNTS CAN BE EXPECTED. SO WILL MAINTAIN THE FLASH FLOOD
WATCH AS THE EVENT WILL BE FAIRLY SHORT BUT WITH SUCH SATURATED
COLUMN PER MODEL SOUNDINGS...WILL HAVE VERY EFFICIENT RAIN PRODUCERS
AND HEAVY RAINFALL AT TIMES TO PRODUCE FLASH FLOODING.
BY 00Z...THE BACK EDGE OF THE RAIN SHOULD BE REACHING AT LEAST TO
NEW ORLEANS AND MOVING EASTWARD RATHER QUICKLY WITH THE CWA
FINISHING UP WITH RAIN FAIRLY CLOSE TO MIDNIGHT.
LONG TERM...
SIGNIFICANTLY IMPROVED CONDITIONS EXPECTED FOR THE AREA SUNDAY AS
TROUGH IS EAST AND RIDGE BUILDS IN. LIKELY BE ON THE SLIGHTLY COOL
SIDE AS COOLER AIR WRAPS AROUND THE EJECTING UPPER LOW. HIGHS TO BE
IN THE LOWER 60S. WILL START WARMING BACK UP QUICKLY NEXT WEEK AS WE
GET RETURN FLOW AGAIN AND RIDGING TO ZONAL FLOW ENSUES. BIGGEST
CHANGE IN THE FORECAST COMES IN FOR THE NEXT SYSTEM. MODEL NOW A
FULL DAY SLOWER INDICATING THE NEXT TROUGH TO BE TRACKING THRU WED
INSTEAD OF TUESDAY. FOR SAKE OF MODEL INCONSISTENCY...DIDNT
COMPLETELY DROP POPS OUT BUT MAY BE GONE BY NEXT FCST PACKAGE. FOR
NOW BROUGHT POPS DOWN TO 20 PCT THEN AND UP TO 40 TO 50 ON WED.
MEFFER
AVIATION...
DETERIORATING CONDITIONS ARE EXPECTED TODAY...AS A STRENGTHENING LOW
PRESSURE SYSTEM MOVES THROUGH THE AREA. THROUGH AROUND
12Z...CONDITIONS WILL REMAIN IN THE VFR RANGE OVERALL. THERE WILL
BE SOME BRIEF PERIODS OF MVFR VISIBILITY RESTRICTIONS AS LIGHT RAIN
SHOWERS SLIDE THROUGH...BUT IMPACTS AT AREA TERMINALS WILL BE
MINIMAL. AFTER 12Z...CONDITIONS WILL BEGIN GRADUALLY TURN WORSE.
CEILINGS SHOULD FALL TO AROUND 1500 TO 2500 FEET...AND VISIBILITIES
WILL ALSO FALL TO AROUND 3 MILES AS RAINFALL INCREASES IN DURATION
AND INTENSITY. THESE PREVAILING MVFR CONDITIONS WILL PUNCTUATED BY
PERIODS OF HEAVIER CONVECTION THROUGH AROUND 20Z...WHICH WILL PUSH
CEILINGS BELOW 1000 FEET AND VISIBILITIES DOWN TO AROUND 1 MILE.
THESE IFR RESTRICTIONS COULD IMPACT TRAFFIC FLOW AT AREA TERMINALS
AND RESULT IN ADDITIONAL FUEL NEEDS. HOWEVER...THE WORST OF THE
WEATHER WILL TAKE PLACE BETWEEN 20Z AND 03Z...AS A STRONG SQUALL
LINE MAY IMPACT THE AREA. THIS LINE OF STORMS COULD PRODUCE STRONG
WINDS AND REDUCE VISIBILITIES INTO THE LIFR RANGE AS THEY PASS
THROUGH. THE MAIN IMPACTS WILL LAST ONE TO TWO HOURS GENERALLY.
AFTER THE LINE PULLS EAST OF THE AREA...A MORE STRATIFORM RAINFALL
AND LOW CLOUD DECK WILL SETTLE IN FOR THE REMAINDER OF THE NIGHT.
OVERALL...EXPECT IFR CEILINGS TO BE IN PLACE. ADDITIONALLY...WINDS
WILL GUSTY AFTER 06Z...WITH WINDS IN EXCESS OF 20 KNOTS POSSIBLE AT
KMSY AND KNEW. 32
MARINE...
A STRONG LOW PRESSURE SYSTEM CURRENTLY FORMING OVER SOUTH TEXAS WILL
SWEEP THROUGH LOUISIANA AND MISSISSIPPI TODAY.
INITIALLY...INCREASING EAST AND SOUTHEAST FLOW IS EXPECTED IN
ADVANCE OF THE LOW. WINDS WILL TURN MORE SOUTHERLY THIS AFTERNOON
AND INCREASE INTO SMALL CRAFT ADVISORY RANGE AS THE LOW CONTINUES TO
INTENSIFY RESULTING IN A SHARP PRESSURE GRADIENT ACROSS THE NORTHERN
GULF. AS THE LOW PULLS TO THE EAST IN THE EVENING HOURS...WINDS
WILL SHIFT TO THE WEST AND THEN NORTHWEST AND FURTHER INCREASE IN
SPEED AS THE MAIN UPPER LEVEL TROUGH AXIS SLIDES THROUGH THE AREA.
THESE STRONG WINDS WILL PERSIST INTO THE EARLY AFTERNOON HOURS
BEFORE WEAKENING SUNDAY EVENING. SMALL CRAFT ADVISORIES HAVE BEEN
POSTED FOR THE COASTAL WATERS TO REFLECT THE HIGH WIND AND SEA
THREAT. HIGH PRESSURE WILL BUILD IN ON MONDAY...ALLOWING FOR
LIGHTER WINDS AND CALMER SEAS EARLY IN THE WEEK. WINDS WILL SHIFT
FROM THE NORTH TO THE SOUTHEAST BY MONDAY NIGHT. HOWEVER...ANOTHER
FAST MOVING LOW PRESSURE SYSTEM WILL SLIDE THROUGH THE AREA ON
WEDNESDAY. INCREASING WINDS WILL ACCOMPANY THIS SYSTEM...RESULTING
IN ANOTHER ROUND OF SMALL CRAFT CONDITIONS OVER THE COASTAL WATERS
FOR WEDNESDAY. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 52 61 36 / 100 70 10 0
BTR 67 54 63 40 / 100 60 10 0
ASD 68 58 63 41 / 100 80 10 0
MSY 69 56 62 45 / 100 70 10 0
GPT 68 59 63 43 / 100 90 10 0
PQL 67 58 64 40 / 100 90 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...SMALL CRAFT ADVISORY FROM 3 AM SUNDAY TO 3 PM SUNDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 3 PM SUNDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
MS...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY FROM 3 AM SUNDAY TO 3 PM SUNDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 3 PM SUNDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Feb 18, 11:23 AM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1123 AM CST SAT FEB 18 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-191200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1123 AM CST SAT FEB 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. THE PRIMARY THREATS FROM SEVERE THUNDERSTORMS THAT DEVELOP WILL BE STRONG DAMAGING WINDS AND A FEW TORNADOES. THE THREAT FOR THESE IMPACTS WILL BE HIGHEST ACROSS THE RIVER PARISHES AND SOUTH CENTRAL LOUISIANA THROUGH 4 PM THIS AFTERNOON...SOUTHEAST LOUISIANA NORTH AND SOUTH OF LAKE PONTCHARTRAIN NOON TO 5 PM THIS AFTERNOON AND MISSISSIPPI COAST FROM 2 PM TO 7 PM THIS EVENING. THEREFORE...A TORNADO WATCH IS IN EFFECT FOR AREAS SOUTH OF A BATON ROUGE TO HAMMOND TO PASCAGOULA LINE UNTIL 3 PM THIS AFTERNOON. BY EARLY EVENING...THE SEVERE WEATHER THREAT WILL BE GREATEST ALONG THE MISSISSIPPI COAST. IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL IS ALSO EXPECTED WITH RAINFALL TOTALS OF 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THROUGH THIS AFTERNOON AND MAY NEED TO BE EXTENDED INTO THE EVENING. GUSTY WINDS ARE EXPECTED TO IMPACT AREAS ALONG THE SOUTH SHORE OF LAKE PONTCHARTRAIN THIS AFTERNOON THROUGH TONIGHT. STRONG GUSTS MAY RESULT IN HAZARDOUS CONDITIONS FOR RIDERS IN SEVERAL PARADES SCHEDULED ACROSS THE AREA. MARINE...SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR ALL OF OF THE COASTAL WATERS EXCEPT THE SOUNDS AND TIDAL LAKES THROUGH TONIGHT. A FEW GALE FORCE GUSTS ARE POSSIBLE. FLOOD WARNINGS REMAIN IN EFFECT FOR MANY LOCAL RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS FROM EARLY MORNING THROUGH MID AFTERNOON. FLOOD WARNINGS REMAIN IN EFFECT FOR MANY LOCAL RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Feb 18, 11:14 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1114 AM CST SAT FEB 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HAIL PORT ALLEN 30.45N 91.21W
02/18/2012 M1.00 INCH WEST BATON ROUGE LA LAW ENFORCEMENT
NICKEL TO QUARTER SIZED HAIL OBSERVED BY WEST BATON ROUGE
SHERIFFS IN PORT ALLEN.
&&
JSLocal storm report, Feb 18, 11:26 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1126 AM CST SAT FEB 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG GROSSE TETE 30.41N 91.44W
02/18/2012 IBERVILLE LA EMERGENCY MNGR
TREE BLOWN DOWN ALONG WITH POWER LINE.
1040 AM TSTM WND DMG 8 E PLAQUEMINE 30.28N 91.11W
02/18/2012 IBERVILLE LA EMERGENCY MNGR
ONE TREE WAS BLOWN DOWN IN THE ST GRARBIEL AREA.
&&
FRLocal storm report, Feb 18, 11:30 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CST SAT FEB 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL LIVINGSTON 30.50N 90.75W
02/18/2012 E0.25 INCH LIVINGSTON LA CO-OP OBSERVER
CO-OP OBSERVER REPORTS PEA SIZED HAIL...2.5 INCHES OF
RAINFALL SINCE 0630 THIS MORNING.
&&
JSLocal storm report, Feb 18, 12:27 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1227 PM CST SAT FEB 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 5 NNE ABITA SPRINGS 30.54N 90.00W
02/18/2012 ST. TAMMANY LA LAW ENFORCEMENT
SHERRIFS OFFICE REPORTED SEVERAL TREES BLOWN DOWN IN
NORTH AND NORTHEAST PORTION OF PARISH FROM NORTH OF
COVINGTON TO NEAR BUSH.
&&
FRSpecial weather statement, Feb 18, 12:34 PM CST, 22 minutes before
LAZ056>061-181930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1234 PM CST SAT FEB 18 2012 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JAMES PARISH...ST. JOHN THE BAPTIST PARISH...ST. CHARLES PARISH... ASSUMPTION PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH... AT 1228 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 5 MILES NORTH OF RESERVE TO 25 MILES SOUTHWEST OF RESERVE...MOVING EAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... EDGARD...LAPLACE...NORCO...HAHNVILLE...NEW SARPY...METAIRIE... KENNER...NEW ORLEANS ARMSTRONG AIRPORT...DESTREHAN...DES ALLEMANDS AND BOUTTE THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. 95/DM
Local storm report, Feb 18, 12:54 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1254 PM CST SAT FEB 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG 7 SSW WALKER 30.39N 90.91W
02/18/2012 LIVINGSTON LA LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED SEVERAL TREES DOWN IN SOUTHWEST
PORTION OF PARISH IN THE VICINITY OF HIGHWAY 16 AND 1033.
1215 PM TSTM WND DMG 2 N ABITA SPRINGS 30.51N 90.03W
02/18/2012 ST. TAMMANY LA FIRE DEPT/RESCUE
SEVERAL TREES BLOWN DOWN ON CARS VICINITY OF GREEN STREET
NORTH OF ABITA SPRINGS.
1235 PM TSTM WND DMG 4 NW PICAYUNE 30.57N 89.73W
02/18/2012 PEARL RIVER MS EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN VICINITY OF HIGHWAY 43
AND PINE GROVE ROAD
&&
FRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 8:49 AM CST | River Flood Warning | LIX | Pike | 36 hr |
| Feb 18, 9:30 AM CST | River Flood Warning | LIX | Pearl River | 26 hr |
| Feb 18, 9:34 AM CST | River Flood Warning | LIX | Pearl River | 57 hr |
| Feb 18, 12:12 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 63 min |
| Feb 18, 12:21 PM CST | Tornado Warning | LIX | Pearl River | 54 min |
| Feb 18, 12:26 PM CST | Tornado Warning | LIX | Pearl River | 41 min |
| Feb 18, 12:54 PM CST | Tornado Warning | LIX | Pearl River | 14 min |
| Feb 18, 1:27 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 63 min |
| Feb 18, 1:33 PM CST | Severe Thunderstorm Warning | LIX | Jackson | 21 min |
| Feb 18, 1:49 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 41 min |
| Feb 18, 1:50 PM CST | Tornado Warning | LIX | Hancock, Harrison | 40 min |
| Feb 18, 2:17 PM CST | Tornado Warning | LIX | Harrison | 28 min |
| Feb 18, 2:25 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 65 min |
| Feb 18, 3:41 PM CST | River Flood Warning | LIX | Pike, Walthall | 42 hr |
| Feb 18, 3:46 PM CST | Tornado Warning | LIX | Jackson | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.